MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027262
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 11/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference case-(b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2024, patient experienced cam/post disassociation in deep flexion.This adverse event was treated by revision surgery on (b)(6) 2025, during which the jrny ii bcs xlpe art isrt sz 5-6 lt 10mm was exchanged.Furthermore, it was noted that the post was deformed.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device finds the legion high flex insert significantly worn and discolored.The post is deformed and degraded.The insertion/extraction slot on the inferior surface is damaged, and the lock detail is slightly deformed in several areas.The clinical/medical investigation concluded that the anteroposterior image appears to show an intact left total knee arthroplasty in the presence of a resurfaced patellar component, although patellar tracking and laxity cannot be fully assessed.Radiopacities are noted in the lateral image both anterior and posterior of femoral component, along with posterior femoral rotation though previous images not available for comparison.The instructions for use warns that the device does not replace normal healthy bone, and the implant can break/become damaged as a result of strenuous activity or trauma.Component type/size should be chosen with consideration of patient anatomical and biomechanical factors and notes that sub-optimal size, alignment and/or tissue laxity may also contribute to such an event.A definitive clinical root cause could not be determined, although the reported use of an increased thickness articulating insert (which affects both flexion and extension gaps) suggests joint laxity/insufficiency and/or soft tissue imbalance which could increase the risk for dislocation/ disassociation.Additionally, the reported deep flexion activity cannot be ruled out as a contributing factor to the reported cam/post disassociation and deformation.The posterior femoral component rotation of the present image may indicate the presence of impingement against the post.The patient impact included the reported cam/post disassociation in deep flexion, with deformation, instability and revision to a thicker articulating insert.The patient's current health status is unknown; therefore, further impact cannot be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device finds the journey insert significantly worn and discolored.The post is deformed and degraded.The insertion/extraction slot on the inferior surface is damaged, and the lock detail is slightly deformed in several areas.The clinical/medical investigation concluded that the anteroposterior image appears to show an intact left total knee arthroplasty in the presence of a resurfaced patellar component, although patellar tracking and laxity cannot be fully assessed.Radiopacities are noted in the lateral image both anterior and posterior of femoral component, along with posterior femoral rotation though previous images not available for comparison.The instructions for use warns that the device does not replace normal healthy bone, and the implant can break/become damaged as a result of strenuous activity or trauma.Component type/size should be chosen with consideration of patient anatomical and biomechanical factors and notes that sub-optimal size, alignment and/or tissue laxity may also contribute to such an event.A definitive clinical root cause could not be determined, although the reported use of an increased thickness articulating insert (which affects both flexion and extension gaps) suggests joint laxity/insufficiency and/or soft tissue imbalance which could increase the risk for dislocation/ disassociation.Additionally, the reported deep flexion activity cannot be ruled out as a contributing factor to the reported cam/post disassociation and deformation.The posterior femoral component rotation of the present image may indicate the presence of impingement against the post.The patient impact included the reported cam/post disassociation in deep flexion, with deformation, instability and revision to a thicker articulating insert.The patient's current health status is unknown; therefore, further impact cannot be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23700334
Report Number1020279-2025-01993
Device Sequence Number13334242
Product Code JWH
UDI-Device Identifier00885556178010
UDI-Public885556178010
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K230653
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74027262
Device Lot Number23CM02276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer01/29/2026
02/19/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/30/2026
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexUnknown